Ramipril causes constannt bad couugh, leading to very poor sleep. Patient had kidney problems before taking ramipril for her high blood pressure
17 Aug 2010
I recommend you talk to your doctor about this problem. He knows your history, and he is qualified to give you an alternative medication with less side effects and more benefits, as it is a delicate topic, we are talking about blood pressure here as well, so you must keep that in mind.
It is for you own personal well being... safety always comes first when switching medications, specially for delicate conditions.
Thank you and take care
28 Nov 2011
Both Angiotensin Converting Enzyme (ACE) inhibitors and Angiotensin II Receptor Blockers (ARB's) are considered good medications to both lower blood pressure, and protect the kidneys. However, ARB's are much less likely to cause the coughing.
One benefit of ACE inhibitors is that several generic forms (including Ramipril) have been available for many years. Whereas only one ARB, has recently become available as a generic (Losartan).
I don't want to second guess your doctor... he/she may have some reason for wanting you to stay on Ramipril. But, I wouldn't be a bit surprised to see him/her willing to switch to Losartan, if you asked.
- Ramipril Information for Consumers
- Ramipril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ramipril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What is a good inexpensive alternative to lisinopril? I am 50 years old and was prescribed lisinopril for high blood pressure. My family and friends ...
12 answers • 25 Sep 2009
... have high blood pressure and I am not yet a diabetic. I am on the boarder line of becoming a diabetic. Recently I passed out and they believe it ...
2 answers • 6 Jan 2010
... that it should not be taken in young age because it effects sexual life. i am 39 years.please advise whether i should take the alternative ...
2 answers • 23 Feb 2010
1 answer • 3 Aug 2010